Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 77, NWS Tulsa, OK

April 10, 1994Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 1994, 7:44 PM CDT for Osage County, Oklahoma. It was in force for 31 min.

The area

The counties it named.

The facts

Issued
Apr 10, 1994, 7:44 PM CDT (00:44 UTC)
Expired
Apr 10, 1994, 8:15 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Osage County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-505 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 110044
SVRTUL
OKC113-110115-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT SUN APR 10 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  815 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...OSAGE COUNTY
 
AT 741 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDESTORM 5 MILES NORTH OF BARNSDALL. MOVEMENT WAS NORTHEAST AT 40
MILES AN HOUR. THE TOWN OF OKESA IS IN THE PATH OF THIS STORM.
 
 
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 65 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:37 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 10, 4:37 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN APR 10 1994

STARTING TO CRANK OUT WARNINGS SO LTL TIME 4 DISCUSSION.  HV BEEN
CLOSELY WATCHING MESONET ALL DAY...WATCHING PROGRESSION OF FRONT.
AFTR REMAINING STATIONARY FOR MUCH OF THE DAY...CNVTN DEVELOPED
ACRS CENT OK AND THIS HAS BEGUN TO GIVE ADDED PUSH TO THE FRONT.
WITH THIS NEW PUSH...WL HV TO MAKE LATE ADJUSTMENTS TO ZONES.  NGM
HAS FRONT MORE &NORTHERLY...AND WENT WITH AVN.  AVN MVS LOW THRU
AREA QUICKER THAN NGM OR ETA WOULD WENT WITH THAT TREND.

WL GO WITH FFA FOR TONIGHT GENERALLY NORTH OF THE FRONT AS
SIGNIFICANT PCPN IS PSBL.

/15

.TUL...FFA ZNS 54>67.

In the hours before

Local storm report, Apr 10, 4:02 PM CDT, 3 hours 42 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

335 PM        OSAGE          PUBLIC REPORTED A BRIEF TORNADO TOUCHDOWN
                             IN SOUTHEAST OSAGE COUNTY...ABOUT 5 MILES
                             EAST OF HOMINY NEAR THE WEST END OF SKIATOOK
                             LAKE.
Special weather statement, Apr 10, 4:14 PM CDT, 3 hours 30 minutes before
OKC101-111-143-145-102215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT SUN APR 10 1994

AT 412 PM A THUNDERSTORM WAS DEVELOPING RAPIDLY IN OKMULGEE COUNTY
NEAR THE CITY OF OKLMULGEE. CONDITIONS ARE FAVORABLE FOR THIS STORM
TO BECOME SEVERE.

PERSONS IN OKMULGEE...SOUTHERN TULSA...WESTERN WAGONER AND WESTERN
MUSKOGEE COUNTIES SHOULD CLOSELY LISTEN FOR THE LATEST INFORMATION
ON THIS DEVELOPING STORM AND BE READY TO QUICKLY MOVE TO A PLACE OF
SAFETY.
Local storm report, Apr 10, 4:36 PM CDT, 3 hours 8 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
432 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

250 PM        PAWNEE         NICKLE SIZE HAIL 6 MILES WEST OF MARAMEC.

302 PM        PAWNEE         NICKLE SIZE HAIL IN MARAMEC.

330 PM        OSAGE          QUARTER SIZE HAIL JUST SOUTH OF HOMINY.

356 PM        TULSA          HALF DOLLAR SIZE HAIL IN OWASSO.

310 PM        CREEK          DIME SIZE HAIL 5 MILES NORTH OF BRISTOW.
Local storm report, Apr 10, 5:32 PM CDT, 2 hours 12 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

340 PM        NOWATA         QUARTER SIZE HAIL IN LENAPAH.

440 PM        NOWATA         NICKEL SIZE HAIL 3 MILES SOUTH OF DELAWARE.

441 PM        WASHINGTON     NICKLE SIZE HAIL 3 MILES SOUTH OF
                             BARTLESVILLE.

451 PM        CRAIG          QUARTER SIZE HAIL IN VINITA.

425 PM        PAWNEE         60 TO 70 MPH WINDS BLEW DOWN TREES
                             AND POWER LINES IN PAWNEE.
Local storm report, Apr 10, 7:05 PM CDT, 39 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

540 PM        WASHINGTON     BASEBALL SIZE HAIL IN BARTLESVILLE.

544 PM        WASHINGTON     70 MPH WIND IN BARTLESVILLE...
                             DAMAGE WAS DONE TO THE WAL MART STORE
                             IN BARTLESVILLE
                             WINDOWS WERE BLOWN OUT OF HOMES IN
                             BARTLESVILLE

530 PM        TULSA          QUARTER SIZE HAIL IN SOUTHEAST TULSA
                             AT 38TH STREET AND 142 AVENUE.

540 PM        ROGERS         DIME SIZE HAIL IN CATOOSA.

540 PM        OSAGE          TENNIS BALL SIZE HAIL AT THE AIRPORT
                             IN BARTLESVILLE.
Local storm report, Apr 10, 7:12 PM CDT, 32 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

500 PM        OSAGE          DIME SIZE HAIL IN OKESA.

510 PM        OSAGE          TREES AND POWER LINES DOWNED
                             IN WYNONA...WITH ROOF DAMAGE
                             TO SOME HOUSES AND WINDOWS BLOWN
                             OUT OF A FEW HOUSES.

440 PM        OSAGE          A HAM RADIO OPERATOR REPORTED
                             THAT A TORNADO TOUCHED DOWN ON
                             THE WEST END OF SKIATOOK LAKE AND
                             SUCKED WATER UP INTO THE AIR.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:55 PM CDTSevere Thunderstorm WarningTSAWashington50 min
Apr 10, 8:18 PM CDTSevere Thunderstorm WarningTSANowata42 min
Apr 10, 9:17 PM CDTSevere Thunderstorm WarningTSANowata43 min
Apr 10, 10:40 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Apr 11, 12:21 AM CDTSevere Thunderstorm WarningTSANowata39 min
Apr 11, 12:55 AM CDTSevere Thunderstorm WarningTSAOsage65 min
Apr 11, 3:04 AM CDTFlash Flood WarningTSAOsage, Washington5 hr
Apr 11, 9:08 AM CDTSevere Thunderstorm WarningTSADelaware67 min
Apr 11, 10:48 AM CDTSevere Thunderstorm WarningTSAOkmulgee40 min
Apr 11, 11:57 AM CDTSevere Thunderstorm WarningTSADelaware33 min
Apr 11, 2:09 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers51 min
Apr 11, 2:47 PM CDTFlash Flood WarningTSACraig, Nowata, Rogers4 hr
Apr 11, 2:47 PM CDTFlash Flood WarningTSAOsage, Tulsa4 hr
Apr 11, 3:28 PM CDTSevere Thunderstorm WarningTSANowata12 min
Apr 11, 4:11 PM CDTSevere Thunderstorm WarningTSACherokee49 min
Apr 11, 4:30 PM CDTSevere Thunderstorm WarningTSALeFlore60 min
Apr 11, 4:39 PM CDTSevere Thunderstorm WarningTSALatimer36 min
Apr 11, 4:56 PM CDTSevere Thunderstorm WarningTSASequoyah34 min
Apr 11, 5:22 PM CDTSevere Thunderstorm WarningTSAAdair38 min
Apr 11, 5:28 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.